How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Doctor
Category: Health
Satisfied Customers: 999
Experience:  Ten years practicing as a licensed family physician.
Type Your Health Question Here...
Dr. David is online now
A new question is answered every 9 seconds

Hello...yes I have been on stillnox for 18 mths now,my doctor

This answer was rated:

Hello...yes I have been on stillnox for 18 mths now,my doctor is quite happy to let me keep taking it,but I had to see a specialist yesterday who advised me to STOP taking this,and he gave me normisson,and i was awake all night.Who should I listen to about this drug?

Dr. David :

Hello, Julie. It is common to have "rebound insomnia" after stopping a drug like Stilnox. This is a minor side-effect of using Stilnox and it should subside within a few days. Both Stilnox and Normison are recommended for short-term use, which is 2 to 4 weeks. There are potential dangers associated with using either of these drugs for longer periods of time. Stilnox has some potential side-effects that are very serious, such as hallucinations, sleep walking, and behavioral changes. Perhaps the specialist advised you to change drugs so as to avoid these unpleasant consequences. The long-term use of a drug such as Normison can also have potentially serious side-effects such as addiction, dependency, and withdrawal symptoms on stopping it. There can be other side effects too such as amnesia, headaches, depression of mood, and rages. My opinion is that either of these drugs should only be used for the short-term, and it would be better to find a different strategy for the long-term management of insomnia. Would you like some recommendations for natural sleep aides which are effective, safe, and without side-effects? Dr. David

Customer: replied 3 years ago.

Yes some recommendations for natural sleep aide would be great thankyouSmile



Poor sleep can sometimes be a difficult symptom to treat because there are so many different causes for it. Depending on the particular causes of the sleeplessness, some products work better than others for any particular individual. Usually it is necessary to try a few different supplements before finding the one that works best for you.


I will list out the different possibilities starting with the gentlest one and ending with the strongest one. Any of these supplements can be taken about 30 minutes to 1 hour before bed, and then perhaps taken again in the event of an early morning waking in order to help get back to sleep.


There is a homeopathic combination remedy called "Calms Forte" which can be helpful for promoting relaxation and sleep, here is the link:


An herbal tincture containing Valerian Root can be a little stronger, here is an example:


One of the most commonly used natural sleep remedies is called "Melatonin". The dosage is 2-3 mg per night. Here is an example:


An herbal supplement called "Cortisol Manager" can be useful when the sleep disturbance is the result of having too much stress during the day. It works by lowering cortisol levels during the night, here is a link:


The next strongest one is called "Ortho Sleep", here is a link:!2/Ortho-Sleep+60+Capsules


Finally, one of the strongest natural sleep aides is a supplement called "L-Tryptophan". The dose is 2 to 3 grams taken 30 minutes before bed with half-of-a-piece of fruit or a little fruit juice to help with absorption. Here is a link:


Dr. David

Dr. David and 2 other Health Specialists are ready to help you
Customer: replied 3 years ago.

Thankyou,I will be sure to look into what our health shops have here in Aussie

You are welcome. I wish you the best. Please keep in touch and let me know how it goes.

Related Health Questions